Texas, 2003

Damaging Winds and Lightning Strike in Texas, June 8, 2003

June 8, 2003 · NWS FWD · 3 events in 1 county or zone

2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 8, 8:00 AM CST, 20 minutes earlier.

Area forecast discussion, Jun 8, 8:00 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
900 AM CDT SUN JUN 8 2003

.MID MORNING UPDATE...
FCST NEEDED SOME TWEAKS...ESPECIALLY SW CWFA AS LINE OF STORMS MOVES
SEWD THROUGH BL MOISTURE/INSTABILITY AXIS AND TOWARDS BEST PRESSURE
FALLS NEAR 2MB/3HR FROM KTPL...WWD TO KBWD. MADE THESE AREAS
CATEGORICAL WITH HEAVY RAIN WORDING FOR THIS MORNING WITH CONTINUING
CHANCE LINGERING BEYOND 18Z WHERE OLD OUTFLOW AND SOME DAYTIME
HEATING MAY RESULT IN SCT SHOWERS OR STORMS...BUT THIS REMAINS TO BE
SEEN. FARTHER NE TOWARDS THE METROPLEX AND RED RIVER...JUST LIKELY RAIN
THIS MORNING I-20 CORRIDOR TAPERING OFF TO SLIGHT CHANCE OF RAIN AS
YOU GET TOWARDS THE RED RIVER...WITH NO POPS THIS AFTERNOON. FEEL AREAS
I-20 NWD ARE PRETTY STABLE AND TOOK THUNDER OUT WITH SOME BREAKS IN
CLOUDS EXPECTED THIS AFTERNOON. OTHERWISE...TWEAKED WINDS/SKY COVER
PER CURRENT TRENDS AS WELL. HELD OFF ON MAX TEMPS FOR NOW...BUT MAY
NEED TO DROP MANY AREAS POSSIBLY A CATEGORY PER WHERE CLOUDS/
CONVECTION HOLD ON THE LONGEST. WILL WAIT IT OUT AND HAVE ANOTHER
UPDATE JUST BEFORE/BY NOON TO FRESHEN FCSTS UP. UPDATES OUT SOON.

05/

.EARLY MORNING PUBLIC UPDATE 410 AM CDT...
A LARGE AREA OF MODERATE TO HEAVY RAINFALL...WITH EMBEDDED
THUNDERSTORMS...CONTINUES ACROSS NORTHERN AREAS OF TEXAS...NORTH OF
A COLD FRONT MOVING SOUTH ACROSS THE STATE. HOWEVER...AS HAS BEEN
THE CASE FOR THE LAST WEEK...SHORT TERM MODEL GUIDANCE DIFFERS
SIGNIFICANTLY CONCERNING PRECIP CHANCES ACROSS THE AREA. WEAK TO
MODERATE ISENTROPIC LIFT NORTH OF THE SURFACE FRONT AND ALONG THE
300-310K SURFACES WILL LIKELY MAINTAIN THIS AREA OF PRECIP
THROUGHOUT THE EARLY AFTERNOON. HOWEVER...AS FRONTOLYSIS OCCURS
LATER TODAY...EXPECT PRECIP CHANCES TO DIMINISH AS WELL. THUS...FOR
NOW...WILL CARRY THE HIGHEST RAIN CHANCES ACROSS NORTHERN HALF OF
THE CWA /GENERALLY ALONG AND NORTH OF I-20/ DURING THE MORNING
PERIOD. DESPITE A LACK OF DEEP MOISTURE...AND WEAK HEIGHT RISES
NOTED ON 08/00Z UPPER AIR ANALYSIS...CURRENT FEELING IS THAT MOST
LOCATIONS ACROSS THE NORTH WILL AT LEAST SEE SOME RAINFALL FROM THIS
COMPLEX. AFTERNOON HIGH TEMPS TODAY WILL BE A BIT COOLER...AS A
RESULT OF MORE CLOUD COVER AND RAIN COOLED AIR.

TONIGHT SHOULD FEATURE MOSTLY CLEAR SKIES ACROSS NORTH TEXAS...WITH
LIGHT WINDS LEADING TO ANOTHER COOL MORNING ON MONDAY. HOWEVER...AS
MID/UPPER LEVEL ANTICYCLONIC FLOW STRENGTHENS DURING THE DAY ON
MONDAY...A RAPID WARM-UP IS EXPECTED...WITH MONDAY AFTERNOON
POSSIBLY THE WARMEST OF THE UPCOMING WEEK. AFTERNOON MAXES SHOULD BE
GREATEST IN THE SOUTHEAST CWA...WHERE DRIER SOIL CONDITIONS WILL
ALLOW FOR HIGHER TEMPS. LOW-LEVEL MOISTURE WILL BEGIN RETURNING TO
NORTH TEXAS ON MONDAY NIGHT...WITH ISOLATED TSRA POSSIBLE ALONG
SEABREEZE BOUNDARY IN SOUTHEAST ZONES ON TUESDAY AFTERNOON.

OVERALL...NOT TOO MANY CHANGES WERE MADE TO THE CURRENT EXTENDED
FORECAST. THERE MAY BE ADDITIONAL SEABREEZE ACTIVITY IN THE
SOUTHEAST ON WEDNESDAY...AS UPPER LEVEL RIDGING OVER SOUTHERN TEXAS
NEVER COMPLETELY BUILDS ACROSS NORTH TEXAS. WILL GENERALLY USE
PERSISTENCE FOR THE TEMPERATURE FORECAST...AND KEEP THURSDAY AND
FRIDAY DRY...AS MID-LEVEL FLOW FLATTENS ACROSS THE AREA. WILL ALSO
MAINTAIN SLIGHT CHANCE POPS ON SATURDAY...BUT AM SKEPTICAL AT THIS
POINT.

DFW   83  62  92  73 /  60   0   0   0
ACT   86  62  95  74 /  40   0   0   0
PRX   81  60  89  70 /  60   0   0   0
DTO   82  62  91  71 /  60   0   0   0
TKI   82  61  91  72 /  60   0   0   0
DAL   84  63  92  73 /  60   0   0   0
TRL   84  63  92  73 /  40   0   0   0
CRS   86  64  95  73 /  40   0   0   0
TPL   86  64  95  74 /  40   0   0   0

.FWD...NONE.

65/DD
Hazardous weather outlook, Jun 8, 6:45 AM CST, 1 hour 35 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
745 AM CDT SUN JUN 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
RAIN AND THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 20 WILL
GRADUALLY END BY LATE AFTERNOON. SOUTH OF INTERSTATE 20...SCATTERED
THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON. A FEW OF THE
THUNDERSTORMS SOUTH OF INTERSTATE 20 MAY BRIEFLY BECOME SEVERE WITH
HAIL UP TO ONE INCH IN DIAMETER POSSIBLE.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE BRIEF AND ISOLATED
NATURE OF ANY SEVERE WEATHER.

07/BB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 lightning. Local standard time, as filed.

Lightning, Mills

When
June 8, 8:20 AM CST
Where
Mills County, 10 mi W of Goldthwaite
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
31.495, -98.595 (the zone’s center; the record gives no point)

27 goats and some cows were killed by lightning.

Thunderstorm Wind, Mills

When
June 8, 8:28 AM CST
Where
Mills County, Goldthwaite
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.450, -98.567

Occurred at Lake Merrit.

Thunderstorm Wind, Mills

When
June 8, 8:38 AM CST
Where
Mills County, Goldthwaite
Measured
52 kt (60 mph) estimated sustained
Reported by
NEWSPAPER
Coordinates
31.450, -98.567

A large pecan tree was blown down by high winds.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365697, 5365695, 5365696.